Hail, Kimball
- When
- June 2, 4:39 PM MST
- Where
- Kimball County, 10 mi SSW of Bushnell
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.100, -103.990
Trained spotter reports ping pong ball size hail southwest of Kimball Nebraska.
Severe thunderstorms pushing east out of eastern Wyoming moved into western Nebraska during the evening of June 2nd. These storms continued to produce large hail and strong damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe thunderstorms pushing east out of eastern Wyoming moved into western Nebraska during the evening of June 2nd. These storms continued to produce large hail and strong damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 2, 4:30 PM MST, 9 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Cheyenne WY 530 PM MDT Mon Jun 2 2025 .KEY MESSAGES... - Severe thunderstorms are possible this afternoon and evening across portions of southeast Wyoming and western Nebraska. Main concerns will be large hail, damaging winds, and heavy rain. - Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 1200 PM MDT Mon Jun 2 2025 Surface analysis from late this morning shows a cold front along the northern border of the CWA in Wyoming. This cold front will continue to push south throughout the afternoon, bringing widely scattered storms to the area through the overnight hours. Hi-Res guidance shows storms developing over the high terrain early this afternoon with lift from the front and pushing eastward into Nebraska by mid to late afternoon. Several rounds of storms look possible through this evening as some CAMs show storms continuing to initiate off the high terrain through the afternoon. The environment east of the Laramie Range remains ripe for potentially severe storms. Model soundings from the GFS show anywhere from 1200 to 1800 J/kg of MUCAPE with effective shear values of 30 to 40 kts. This would be supportive of large hail, especially in the Nebraska panhandle where MUCAPE values are higher. Mid-level lapse rates are also supportive of large hail. Strong, potentially damaging winds are also a threat with these storms with DCAPE values close to 1000 J/kg. The more clustery nature of storms that Hi-Res guidance shows also lends itself to a wind threat. Although probably not likely, cannot rule out an isolated tornado in the southern Nebraska panhandle where MLCAPE values are around 1000 J/kg with favorable shear. Heavy rain can also be expected in these storms as PWATs approach 1 inch. Flash flooding could be possible as storms will be numerous. The strongest storms will likely be out of the area by late this evening, however more stratiform precipitation will begin to fill in over the area behind the cold front. Low stratus and some lingering rain showers will be possible Tuesday morning behind the strong cold front. Low stratus and mostly cloudy skies throughout much of the day will help keep temperatures cool. 700 mb temperatures will be near 0C thanks to the cold front, contributing to the below average highs in the 50s and 60s on Tuesday. The upper-level trough axis will sit over the CWA tomorrow, so cannot rule out a few isolated storms during the afternoon, however, cooler temperatures will keep the atmosphere more stable, limiting any severe potential. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 147 PM MDT Sun Jun 1 2025 Multiple shortwaves will gives us precipitation chances throughout the work week mainly in the afternoon and evening. However, starting Wednesday we begin to have our westerly downslope become the predominant pattern allowing temperatures to rise from the mid 60's and into the 70's Thursday with more widespread 70's on Friday into the weekend. Tuesday, another shortwave swings through the intermountain west from the early afternoon and into the evening. There looks to be a vort max associated with this shortwave that may be the primary means for lift. On top of the vort max there will be a little bit of some residual moisture for the vort max to lift for some light showers. Given the lack of real synoptic support anything severe is not likely, however some lightning and thunder may be possible. Wednesday into Thursday, A midlevel trough pushes through continuing the rain chances for the Intermountain west. There should be enough synoptic lift and well as the vorticity gradient to produce stronger storms than Tuesday. However, model guidance shows dry air filling into the region potentially cutting off any convection into the overnight hours or evening if that dry air arrives sooner. Thursday into Friday, westerly flow starts to dominate the pattern allowing us to get a small break from the precipitation chances. Dry air looks to start filing into the lower elevations giving us a dry layer near the surface that may possibly not allow precipitation from reaching the surface. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 529 PM MDT Mon Jun 2 2025 Convective showers and thunderstorms, some severe, will continue to push east through the area for the next couple of hours. The best chance of thunderstorm impacts is at KBFF and KSNY. Low clouds will move in tonight, which will drop CIGS to MVFR/IFR across the area. Low clouds will slowly scatter out and lift Tuesday morning, with conditions improving to VFR Tuesday afternoon. A strong northerly wind will persist tonight, subsiding Tuesday morning/afternoon. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...SF LONG TERM...MM AVIATION...WFO-RIW
Hazardous Weather Outlook National Weather Service Cheyenne WY 112 PM MDT Mon Jun 2 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-031915- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 112 PM MDT Mon Jun 2 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Severe thunderstorms are possible this afternoon and evening across portions of southeast Wyoming and western Nebraska. Main concerns will be large hail, damaging winds, and heavy rain. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY - Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day. .Spotter information statement... Spotters are encouraged to report severe weather to the NWS.
Preliminary Local Storm Report
National Weather Service Cheyenne WY
355 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Tstm Wnd Gst 8 S Sibley Peak 42.32N 105.05W
06/02/2025 M59 MPH Platte WY Dept of Highways
WYDOT sensor at Coleman on Interstate 25
measured a wind gust of 59 MPH.
&&Special Weather Statement
National Weather Service Cheyenne WY
418 PM MDT Mon Jun 2 2025
WYZ107-108-022300-
East Platte County WY-Goshen County WY-
418 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GOSHEN AND EAST
CENTRAL PLATTE COUNTIES THROUGH 500 PM MDT...
At 418 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Grayrocks Reservoir, or 13 miles east of Wheatland,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Veteran, Grayrocks Reservoir, and Antelope Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4198 10485 4215 10477 4207 10433 4182 10446
TIME...MOT...LOC 2218Z 290DEG 20KT 4203 10470
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TrudelPreliminary Local Storm Report
National Weather Service Cheyenne WY
422 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Tstm Wnd Gst 1 ESE Guernsey 42.26N 104.73W
06/02/2025 M64 MPH Platte WY ASOS
Camp Guernsey Airport gust 64 MPH.
&&Preliminary Local Storm Report
National Weather Service Cheyenne WY
444 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM Hail 3 E Guernsey 42.26N 104.69W
06/02/2025 M1.00 Inch Platte WY Public
Picture on social media showing quarter size
hail.
&&Preliminary Local Storm Report
National Weather Service Cheyenne WY
450 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Hail Burns 41.20N 104.36W
06/02/2025 E1.25 Inch Laramie WY Public
Picture on social media showing half dollar
size hail.
&&Preliminary Local Storm Report
National Weather Service Cheyenne WY
532 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Tstm Wnd Dmg Torrington 42.07N 104.18W
06/02/2025 Goshen WY Emergency Mngr
Emergency manager reports down trees and
power outages around Torrington.
&&The Cheyenne radar (KCYS), 69 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
1 hail. Local standard time, as filed.
Trained spotter reports ping pong ball size hail southwest of Kimball Nebraska.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254905.